Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 6, 2016, 5:44 PM CDT for Mobile County, Alabama. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2016, 5:44 PM CDT (22:44 UTC)
- Expired
- Aug 6, 2016, 6:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Mobile, AL
County Mobile County, AL
The radar
The Mobile radar (KMOB), 20 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 6:25 PM CDT | TSTM WND GST 50 | Brookley Field Airport, AL | A GUST OF 49.5 MPH WAS REPORTED FROM KBFM ASOS SITE. UNCOMFIRMED GUST OF 53 MPH WAS RECORDED AT THE DOWNTOWN WATER FRONT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1270 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
582
WWUS84 KMOB 062244
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
544 PM CDT SAT AUG 6 2016
ALZ261-263-062345-
MOBILE INLAND AL-MOBILE CENTRAL AL-
544 PM CDT SAT AUG 6 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE COUNTY UNTIL 645 PM CDT...
AT 544 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER PRICHARD...
MOVING WEST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MIDTOWN MOBILE...DOWNTOWN MOBILE...PRICHARD...TILLMANS CORNER...
CHICKASAW...I65 AND AL 158...I65 AND I165 AND I10 AND I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3083 8821 3081 8800 3075 8799 3073 8800
3073 8799 3071 8799 3071 8798 3070 8798
3068 8800 3063 8797 3056 8817
TIME...MOT...LOC 2244Z 083DEG 5KT 3072 8808
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 4:25 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 6, 4:25 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
425 PM CDT SAT AUG 6 2016
...Excessive Rainfall Event Possible over Portions of the Central
Gulf Coast Next Week...
.NEAR TERM /Now Through Sunday/...A nearly stationary trough of low
pressure continued to extend across the northeastern Gulf of Mexico
and adjacent northern portions of FL this afternoon, while a
persistent upper level ridge of high pressure stretched across TX
into the Lower Mississippi Valley region. A bit of subsidence is
noted across our forecast area between these features this
afternoon, with towering cumulus slow to grow over the region, and
only isolated coverage of showers and storms as of 3 PM. Heat
remains the rule, with mid-afternoon heat indices ranging between
105-110 across much of the region. A Heat Advisory remains in effect
until 7 PM CDT.
The persistent trough/area of low pressure will move little and
remain in the vicinity of the northeastern Gulf of Mexico and the
adjacent northern FL peninsula through Sunday. Our forecast area
will remain within a light northerly flow pattern aloft between this
system and the ridge of high pressure that will continue to stretch
from TX to the Lower Mississippi River Valley region through Sunday
afternoon. In the near term through this evening, subsidence should
decrease, with increasing deep layer moisture over interior portions
of the forecast area, and the short term model guidance, along with
the HRRR indicate additional southward development of scattered
showers and thunderstorms across much of the region into at least
the mid evening (9-10 PM) hours. We have therefore maintained at
least 30-40 percent coverage of convection across the forecast area
through this time frame, with coverage becoming more isolated late
in the evening and overnight. Exception could be near the coast
after midnight into the early morning hours Sunday, where scattered
showers and storms could develop with better coverage focused
offshore. Precipitable water values (pwats) increase further to the
2.2-2.4" range across our forecast area during the day Sunday and
with a broad area of surface low pressure potentially developing over
the vicinity of AL/GA, we anticipate scattered showers and storms in
the morning becoming more numerous around the region by afternoon,
some with locally heavy rainfall. Precipitation probabilities are in
the 60-70% range across most of the forecast area by Sunday
afternoon. Highs still look quite warm Sunday, with readings in the
lower to mid 90s. Heat indices should fall just short of advisory
criteria, with max readings mostly in the 102-107 range. /21
.SHORT TERM /Sunday night Through Tuesday night/...a complex low
pressure system at high and low levels remains positioned over the
southeast US and northeast Gulf this period. An incipient upper level
low pressure system over the northern FL Peninsula Sun night is
forecast to remain in a nearly fixed state over the southeast US to
the central Gulf coast thru Tue. Building mid-level heights from the
TN River Valley to east of the Bahamas traps the southeast US low
from moving little, if any. An 850 millibar low and low level trof
axis extends from GA to southeast LA. There is no change to the above
normal, deep column of tropical moisture over the central Gulf coast
with pwats ranging from 2.25 to 2.50 inches. Considering the
placement and nearly stationary representation of the synoptic scale
low and the presence of deep moisture, forecast chances of showers
and storms change little overall from that of the previous shift. The
exception to this being over the coastal waters where forecasters
introduce likely to categorical chances throughout the short term
where the low level/surface trof axis provides for a better
enhancement in lift.
.LONG TERM /Wednesday Through Saturday/...Broad low pressure trof at
low and high levels moves little over the southeast US. Attendant
surface trof with a potential surface low embedded in the trof axis
sets up from southern MS to southern AL and will also be nearly
stationary as far as movement is concerned. A deeply moist, tropical
airmass holds firm and may increase by a category to between 2.50 and
2.75 inches. These values would lie near 3 standard deviations above
the mean, a large climatic anomaly heading into the middle of August.
Considering that the large synoptic scale low pressure system will
be a slow mover and interacting with very deep and anomalously high
atmospheric moisture profiles, forecasters continue to be concerned
about excessive rains and an increased flooding threat thru the long
term. Latest gridded forecasts of event total rains ending Sat
evening August 13th, suggest that the highest amounts, upwards of 5
to 10 inches of rain is possible along and southeast of I-65
generally along and southeast of a line from Andalusia to Mobile AL.
Closer to the coast, a few areas could very well see rain gauges
topping out near a foot of rain from Gulf Shores AL, east to Destin
FL before next weekend arrives. These amounts will likely result in
an elevated to significant flooding threat along with a rapid upward
response to area streams and rivers. Stay tuned. /10
With increase in clouds and above normal rainfall chances, high
temperatures will be reduced to several below climo for much of the
area next week, especially closer to the coast. Little change in
night-time lows, mid 70s interior to 77 to 81 closer to the beaches.
/10
&&
.MARINE...A trough of low pressure over the northeastern Gulf of
Mexico and adjacent northern FL will slowly move westward toward the
north central Gulf and adjacent portions of northwest FL/GA/AL
through much of next week. This feature will bring increasing
coverage of showers and thunderstorms over the marine area through
next week, some with very heavy rains, locally higher waves/seas,
and frequent lightning. Otherwise, moderate west to southwest winds
will prevail over the marine area through much of the week, along
with a gradual build in seas to 2 to 4 feet. All interests in the
north central Gulf should closely monitor weather conditions
through next week. /21
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 77 93 75 89 / 30 60 40 60
Pensacola 79 92 78 88 / 30 60 40 70
Destin 80 91 79 88 / 30 60 40 70
Evergreen 75 94 73 91 / 40 60 30 70
Waynesboro 76 95 74 92 / 40 70 40 40
Camden 75 94 74 92 / 40 70 40 60
Crestview 76 94 75 88 / 30 60 40 70
&&
.MOB Watches/Warnings/Advisories...
AL...Heat Advisory until 7 PM CDT this evening for ALZ051>060-261>264.
FL...Heat Advisory until 7 PM CDT this evening for FLZ201-203-205.
MS...Heat Advisory until 7 PM CDT this evening for MSZ067-075-076-078-
079.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Aug 6, 4:37 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 437 PM CDT SAT AUG 6 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-072145- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 437 PM CDT SAT AUG 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT DANGEROUS HEAT INDICES BETWEEN 105 AND 110 DEGREES WILL CONTINUE ACROSS THE REGION THROUGH THIS AFTERNOON. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE BY MID TO LATE AFTERNOON AND POSSIBLY THIS EVENING MOVING SOUTHWARDS TOWARDS THE COAST LATER IN THE EVENING. GUSTY STRAIGHT LINE WINDS...FREQUENT LIGHTNING AND PERIODS OF VERY HEAVY RAIN POSSIBLY RESULTING IN SOME MINOR FLOODING CAN BE EXPECTED. THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG THE GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD. THE STRONGER STORMS WILL PRODUCE TORRENTIAL DOWNPOURS...GUSTY WINDS...AND PROLIFIC LIGHTNING. THERE ARE INCREASING SIGNS THAT A LOW PRESSURE SYSTEM MAY BRING VERY HEAVY TO POTENTIALLY SIGNIFICANT RAINFALL TO THE REGION...ESPECIALLY DURING THE TUESDAY THROUGH FRIDAY TIME FRAME. THE MOST FAVORED LOCATION FOR SIGNIFICANT RAINFALL CURRENTLY APPEARS TO BE TO THE SOUTH OF A FLORALA TO MOBILE LINE...THOUGH LOCALLY HEAVY RAINFALL WILL ALSO REMAIN POSSIBLE ACROSS THE REST OF THE AREA. HEAVY RAINS COULD BRING AN INCREASING POTENTIAL FOR RIVER FLOODING AND AREAS OF FLASH FLOODING NEXT WEEK. STAY TUNED FOR LATER UPDATES ON THIS EVOLVING SITUATION. THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG THE GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS CURRENTLY NOT ANTICIPATED. GMZ630>635-650-655-670-675-072145- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 437 PM CDT SAT AUG 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT WINDS AND SEAS WILL BE HIGHER NEAR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. GUSTY STRAIGHT LINE WINDS...FREQUENT LIGHTNING AND VERY HEAVY RAIN CAN BE EXPECTED WITH THE STRONGER STORMS. WATERSPOUTS ARE ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS AND SEAS WILL BE HIGHER NEAR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH THE FORECAST PERIOD. ALL INTERESTS ALONG THE COAST SHOULD CLOSELY MONITOR THE DEVELOPING LOW PRESSURE SYSTEM OVER THE NORTHEAST GULF LATE THIS WEEKEND AND MUCH OF NEXT WEEK.
In the hours before
Special weather statement, Aug 6, 5:44 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
544 PM CDT SAT AUG 6 2016
ALZ261-263-062345-
MOBILE INLAND AL-MOBILE CENTRAL AL-
544 PM CDT SAT AUG 6 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE COUNTY UNTIL 645 PM CDT...
AT 544 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER PRICHARD...
MOVING WEST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MIDTOWN MOBILE...DOWNTOWN MOBILE...PRICHARD...TILLMANS CORNER...
CHICKASAW...I65 AND AL 158...I65 AND I165 AND I10 AND I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3083 8821 3081 8800 3075 8799 3073 8800
3073 8799 3071 8799 3071 8798 3070 8798
3068 8800 3063 8797 3056 8817
TIME...MOT...LOC 2244Z 083DEG 5KT 3072 8808The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 10:59 PM CDT | Special Marine Warning | MOB | 61 min | |
| Aug 6, 7:28 AM CDT | Special Marine Warning | MOB | 92 min | |
| Aug 6, 5:51 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 39 min |
| Aug 6, 6:31 PM CDT | Special Weather Statement | MOB | Mobile | 29 min |
| Aug 6, 6:36 PM CDT | Special Marine Warning | MOB | 39 min | |
| Aug 6, 6:05 PM CDT | Special Weather Statement | MOB | Wayne | 25 min |
| Aug 6, 6:47 PM CDT | Special Weather Statement | MOB | Wayne | 43 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.